Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 28, 2009, 7:59 AM CST for Chambers County, Lee County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2009, 7:59 AM CST (13:59 UTC)
- Expired
- Feb 28, 2009, 8:45 AM CST
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Lee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 8:10 AM CST | TORNADO | 3 Nw Opelika, AL | A FEW VEHICLES WERE OVERTURNED NEAR THE INTERSECTION OF HIGHWAY 280 AND HIGHWAY 147. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:52 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 281359
TORBMX
ALC017-081-281445-
/O.NEW.KBMX.TO.W.0053.090228T1359Z-090228T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 AM CST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VALLEY...LANETT...
NORTHERN LEE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 845 AM CST
* AT 756 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WAVERLY...OR 7
MILES NORTHWEST OF AUBURN...MOVING EAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
OAK BOWERY AND 6 MILES SOUTH OF STURKIE BY 810 AM CST...
7 MILES SOUTH OF CHAMBERS COUNTY LAKE BY 830 AM CST...
CUSSETA AND BEANS MILL BY 835 AM CST...
FAIRFAX...VALLEY...HUGULEY AND 7 MILES SOUTH OF LANETT BY 845 AM
CST...
THIS INCLUDES INTERSTATE 85 EXIT NUMBERS 66 THROUGH 79.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3264 8558 3279 8557 3289 8518 3287 8516
3283 8516 3278 8511 3275 8512 3273 8510
3270 8511
TIME...MOT...LOC 1359Z 254DEG 20KT 3269 8551
$$3 follow-up statements
000
WWUS54 KBMX 281411
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 AM CST SAT FEB 28 2009
ALC017-081-281445-
/O.CON.KBMX.TO.W.0053.000000T0000Z-090228T1445Z/
LEE AL-CHAMBERS AL-
811 AM CST SAT FEB 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR
SOUTHEASTERN CHAMBERS AND NORTH CENTRAL LEE COUNTIES...
AT 806 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR OAK BOWERY...OR ABOUT 6 MILES NORTHWEST OF OPELIKA...MOVING EAST
AT 25 MPH.
THE TORNADO WILL BE NEAR...
MOUNT JEFFERSON BY 820 AM CST...
CUSSETA AND BEANS MILL BY 835 AM CST...
FAIRFAX...VALLEY...HUGULEY AND 6 MILES SOUTH OF I 85 WELCOME CENTER
AT LANETT BY 845 AM CST...
THIS INCLUDES INTERSTATE 85 EXIT NUMBERS 66 THROUGH 79.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3265 8549 3274 8551 3289 8518 3287 8516
3283 8516 3278 8511 3275 8512 3273 8510
3270 8511
TIME...MOT...LOC 1411Z 254DEG 20KT 3271 8543
$$000
WWUS54 KBMX 281421
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CST SAT FEB 28 2009
ALC017-081-281445-
/O.CON.KBMX.TO.W.0053.000000T0000Z-090228T1445Z/
LEE AL-CHAMBERS AL-
821 AM CST SAT FEB 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR
SOUTHEASTERN CHAMBERS AND NORTH CENTRAL LEE COUNTIES...
AT 819 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNT JEFFERSON...OR ABOUT
NEAR OPELIKA...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
FAIRFAX...VALLEY...7 MILES SOUTH OF I 85 WELCOME CENTER AT LANETT
AND 7 MILES SOUTH OF HUGULEY BY 835 AM CST...
THIS INCLUDES INTERSTATE 85 EXIT NUMBERS 64 THROUGH 79.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3267 8537 3273 8540 3289 8518 3287 8516
3283 8516 3278 8511 3275 8512 3273 8510
3270 8511
TIME...MOT...LOC 1421Z 256DEG 27KT 3272 8530
$$000
WWUS54 KBMX 281434
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CST SAT FEB 28 2009
ALC017-081-281445-
/O.CON.KBMX.TO.W.0053.000000T0000Z-090228T1445Z/
LEE AL-CHAMBERS AL-
834 AM CST SAT FEB 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR
SOUTHEASTERN CHAMBERS AND NORTHEASTERN LEE COUNTIES...
AT 829 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR BEANS MILL...OR ABOUT 7 MILES SOUTHWEST OF
VALLEY...MOVING EAST AT 30 MPH.
THIS INCLUDES INTERSTATE 85 EXIT NUMBER 70.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3270 8511 3268 8527 3275 8528 3283 8516
3278 8511 3275 8512 3273 8510
TIME...MOT...LOC 1434Z 256DEG 27KT 3274 8519
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 5:45 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 5:45 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CST SAT FEB 28 2009 .UPDATE...FOR AVIATION. .SHORT TERM...TODAY THROUGH SUNDAY. CURRENT BOUNDARY GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR. THIS BOUNDARY WILL SLOWLY EDGE NORTH...ALLOWING MUCH MORE OF THE CWA TO GET INTO THE WARM SECTOR OUT OF THE COLD FRONT. ISOLATED ACTIVITY WILL CONTINUE TO DEVELOP IN THE WARM SECTOR. WHAT DOES DEVELOP WILL LIKELY BE SURFACE BASED AND HAVE THE CAPABILITY OF ROTATING AND PRODUCING ANY TYPE OF SEVERE WEATHER. THE MAIN THREAT WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM CENTREVILLE TO ALEXANDER CITY. STORMS TO THE NORTH OF THIS LINE WILL LIKELY CONTAIN LARGE HAIL AND DAMAGING WINDS. BEGINNING TO SEE A SURFACE WAVE DEVELOP OUT AHEAD OF THE COLD FRONT AND PUSHING INTO WEST CENTRAL ALABAMA. FLASH FLOODING CONTINUES TO BE A CONCERN ACROSS THE FAR NORTHERN THIRD OF THE AREA...AS NUMEROUS FLASH FLOOD WARNINGS HAVE BEEN ISSUED. THIS WAVE WILL EVENTUALLY DEVELOP INTO A SURFACE LOW AND SWING RIGHT UP THE I-20/59 CORRIDOR. THIS WILL SPELL THE BEGINNING OF THE END FOR THE WEATHER ACROSS THE AREA AS THE COLD FRONT WILL BEGIN TO PUSH THROUGH LATE MORNING ACROSS THE NORTH AND MID AFTERNOON ACROSS THE SOUTH. ONCE THIS STORM SYSTEM PUSHES OUT...THE NEXT THREAT WILL BE IN THE FORM OF SNOW. AN UPPER LEVEL DISTURBANCE WILL SLIDE SOUTHEAST INTO CENTRAL ALABAMA. THIS LOW WILL PROVIDE THE DYNAMIC COOLING THAT WILL BE NEEDED FOR SNOWFALL ACROSS CENTRAL ALABAMA. BIG QUESTION ON THIS SYSTEM NOW WILL BE THE EXACT TRACK OF THE UPPER LEVEL DISTURBANCE AND WHERE THE HEAVIEST BAND OF SNOW WILL SET UP. FOR NOW WILL GO WITH THE BAND OF HEAVIEST PRECIPITATION GENERALLY ALONG AND EAST OF THE I-20/59 CORRIDOR FROM MIDNIGHT TO 6 AM SATURDAY NIGHT...SUNDAY MORNING. AT THIS TIME WILL CONTINUE TO HIGHLIGHT IN THE HWO AS ACCUMULATIONS ARE EXPECTED TO LESS THAN 2 INCHES WITH THIS SNOW EVENT. MOST OF THE SNOW WILL BE DONE BY NOON TO 3 PM ACROSS THE SOUTHEASTERN COUNTIES. STAY TUNED FOR FURTHER UPDATES. .LONG TERM...MONDAY THROUGH SATURDAY. BEHIND THIS DYNAMIC SYSTEM THIS WEEKEND...CONDITIONS WILL IMPROVE QUITE A BIT. HIGH PRESSURE WILL BUILD IN AT THE SURFACE ON MONDAY...WHILE THE UPPER LEVELS REMAIN IN A TROUGH. THIS WILL KEEP THE AREA BELOW NORMAL THROUGH MONDAY. BY TUESDAY...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD AND SLIDE INTO CENTRAL ALABAMA BY WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO WARM BACK TO SEASONABLE CONDITIONS BY THE END OF THE WEEK. NEXT CHANCE AT RAIN WILL BE ON SATURDAY. && .AVIATION...12Z TAF DISCUSSION. MAIN BAND OF SHOWERS AND TSTMS MOVING RAPIDLY EWD ACROSS THE AREA AND SHOULD BE EXITING THE BHM AND EET SITES BY 12Z AND ANB BY 15Z. HAVE JUST INDICATED VCSH THESE SITES AFTER THAT TIME BUT BRINGING IFR CEILINGS BACK IN BEHIND PRE-FRONTAL TROUGH AND ASSOCIATED SURFACE WAVE MOVING ACROSS THE AREA. ALSO EXPECT MAIN THREAT FOR STRONG TSTMS TO BE MOVING SOUTHEAST OF MGM AND TOI BY 17Z AND WILL JUST CARRY VCSH THESE SITES AFTER THAT TIME. WINDS WILL BE SWITHCING TO THE NORTHWEST BEHIND THE TROUGH AND BECOMING GUSTY WITH GUSTS TO 20 KNOTS AFTER 18Z...WITH IFR TO MVFR CEILINGS PREVAILING THROUGH 12Z. STRONG UPPER LEVEL LOW WILL MOVE SOUTHEAST ACROSS THE AREA AFTER 06Z AND WITH COLD AIR FILTERING INTO THE AREA EXPECT LIGHT SNOW OR SNOW SHOWERS TO GRADUALLY DEVELOP FROM THE NORTHWEST AFTER 06Z...REACHING BHM TCL AND EET 07Z-08Z...AND ANB BY 10Z...WITH VSBYS LOWERING TO 4 TO 5 MILES AT TIMES. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE. && 16
Hazardous weather outlook, Feb 28, 6:39 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 639 AM CST SAT FEB 28 2009 ALZ011>015-017>050-011230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 639 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAIN... AND ISOLATED TORNADOES. THE THREAT WILL BE CONFINED TO AREAS NEAR AND SOUTH OF A LINE FROM MARION...TO CLANTON...TO LAFAYETTE. AFTER 9AM...THE HAZARDOUS THREAT WILL BE CONFINED TO AREAS NEAR AND SOUTH OF THE INTERSTATE 85 AND HIGHWAY 80 CORRIDOR. ALL STORMS SHOULD EXIT CENTRAL ALABAMA BY AROUND 1130 AM. MANY AREAS RECEIVED 3 TO 5 INCHES OF RAIN THE PAST 24 HOURS. SOME RESIDUAL FLOODING WILL OCCUR THROUGH THE MORNING HOURS. ADDITIONALLY ...A FEW RIVER BASINS WILL EXPERIENCE FLOODING AS THESE RAINFALL RUNOFF ENTERS THE RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE TONIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW THROUGH NOON ON SUNDAY. SNOW AMOUNTS WILL GENERALLY RANGE FROM ONE HALF OF AN INCH TO ONE AND ONE HALF INCH. ACCUMULATIONS WILL LIKELY OCCUR ON GRASSY SURFACES...BUT SOME ROADWAYS MAY BECOME SLICK ESPECIALLY WEST. ANY ACCUMULATIONS SHOULD BE GONE BY AFTERNOON AS HIGHS WILL REACH THE 40S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH NOON. 75/LINHARES
In the hours before
Local storm report, Feb 28, 4:45 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 2 S TUSCALOOSA 33.21N 87.54W
02/28/2009 E0.75 INCH TUSCALOOSA AL PUBLIC
REPORTED NEAR STOKES
&&
KLAWSLocal storm report, Feb 28, 5:27 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG 4 W HUBBERTVILLE 33.83N 87.81W
02/27/2009 FAYETTE AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.
0955 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 M0.50 INCH JEFFERSON AL EMERGENCY MNGR
EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
AND 16TH ST N IN DOWNTOWN BIRMINGHAM.
0956 AM HAIL BIRMINGHAM 33.53N 86.80W
02/27/2009 E0.75 INCH JEFFERSON AL PUBLIC
PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.
0956 AM TSTM WND GST BIRMINGHAM 33.53N 86.80W
02/27/2009 E50.00 MPH JEFFERSON AL POST OFFICE
ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
HOSPITAL IN WEST BIRMINGHAM.
1010 AM TORNADO CHELSEA 33.33N 86.64W
02/27/2009 SHELBY AL NWS EMPLOYEE
TREES AND POWER LINES DOWN IN CHELSEA NEAR POST OFFICE ON
US HWY 280. CONFIRMED TORNADO.
1245 PM HAIL SAFFORD 32.29N 87.37W
02/27/2009 E1.00 INCH DALLAS AL POST OFFICE
1255 PM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL NWS EMPLOYEE
SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
ALABAMA CAMPUS.
0200 PM HAIL PINE LEVEL 32.07N 86.06W
02/27/2009 E1.00 INCH MONTGOMERY AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
AT JUNCTION OF I-65 AND US HWY 31.
0308 PM HAIL ALICEVILLE 33.13N 88.16W
02/27/2009 E0.75 INCH PICKENS AL EMERGENCY MNGR
PENNY SIZED HAIL IN ALICEVILLE.
0318 PM HAIL 3 NE NORTHPORT 33.27N 87.56W
02/27/2009 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
PINE VALLEY RETIREMENT COMMUNITY.
0341 PM HAIL KNOXVILLE 32.99N 87.79W
02/27/2009 E0.88 INCH GREENE AL EMERGENCY MNGR
REPORTED BY VFD IN KNOXVILLE AREA.
0401 PM FLASH FLOOD SAMANTHA 33.42N 87.61W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
DUE TO FLOODING
0401 PM HAIL MOUNDVILLE 33.00N 87.63W
02/27/2009 E0.50 INCH HALE AL EMERGENCY MNGR
0415 PM FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL AMATEUR RADIO
OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
NORTH RIVER YACHT CLUB.
0421 PM HAIL 12 NW MARION 32.75N 87.46W
02/27/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
0438 PM HAIL MOUNDVILLE 33.00N 87.63W
02/27/2009 E0.50 INCH HALE AL EMERGENCY MNGR
0445 PM FLASH FLOOD COLUMBIANA 33.18N 86.60W
02/27/2009 SHELBY AL EMERGENCY MNGR
THORNBURG VET CLINIC HIWAY 25 NEAR COLUMBIANA MTN
0509 PM FLOOD 3 S CALERA 33.06N 86.75W
02/27/2009 CHILTON AL PUBLIC
WATER OVER INTERSTATE 65 NEAR MILE MARKER 228.
0521 PM HAIL 3 S PLECHER 32.66N 86.79W
02/27/2009 E0.50 INCH AUTAUGA AL TRAINED SPOTTER
ON HIGHWAY 82 AT THE CHILTON AND AUTAUGA COUNTY LINES.
0530 PM FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
PARKER ROAD AT SPRING HILL CHURCH ROAD CLOSED DUE TO
FLOODING.
0530 PM HAIL 3 N BILLINGSLEY 32.70N 86.71W
02/27/2009 E0.25 INCH AUTAUGA AL AMATEUR RADIO
NEAR THE TANASCA POWER PLANT.
0540 PM TSTM WND DMG 3 S PLECHER 32.66N 86.79W
02/27/2009 AUTAUGA AL AMATEUR RADIO
MULTIPLE TREES DOWN AT HWY 19 AND 42 NEAR THE RAILROAD
TRACKS.
0540 PM HAIL 3 S PLECHER 32.66N 86.79W
02/27/2009 E0.88 INCH AUTAUGA AL AMATEUR RADIO
NEAR AUTAUGA CITY ON COUNTY ROAD 19.
0543 PM HAIL 4 N LIVINGSTON 32.66N 88.19W
02/27/2009 E1.00 INCH SUMTER AL LAW ENFORCEMENT
EXIT 20 ON INTERSTATE 20
0550 PM HAIL 6 E NEW PROSPECT 32.67N 86.44W
02/27/2009 E1.00 INCH AUTAUGA AL AMATEUR RADIO
0550 PM FLOOD SAGINAW 33.22N 86.79W
02/27/2009 SHELBY AL LAW ENFORCEMENT
WATER OVER THE ROAD AT 665 HWY 31.
0605 PM HAIL BELMONT 32.56N 87.94W
02/27/2009 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
0621 PM HAIL DEMOPOLIS 32.52N 87.84W
02/27/2009 E0.75 INCH MARENGO AL EMERGENCY MNGR
0638 PM HAIL 4 S GALLION 32.44N 87.72W
02/27/2009 E2.75 INCH MARENGO AL LAW ENFORCEMENT
BASBEBALL SIZED HAIL REPORTED ON HIGHWAY 69 SOUTH OF
HIGHWAY 80 BY DEPUTY.
0745 PM TSTM WND DMG 1 W ORRVILLE 32.31N 87.26W
02/27/2009 DALLAS AL EMERGENCY MNGR
TREES DOWN NR MARTIC STATION ON SR22
0848 PM HAIL ASHCRAFT CORNER 33.53N 87.90W
02/27/2009 E0.75 INCH FAYETTE AL EMERGENCY MNGR
0915 PM TSTM WND DMG SAMANTHA 33.42N 87.61W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ON GORGAS RD. CORRECTED FOR TIME OF OCCURRENCE.
0945 PM TSTM WND DMG 10 S TUSCALOOSA 33.09N 87.54W
02/27/2009 TUSCALOOSA AL EMERGENCY MNGR
6E OF MAXWELL
0142 AM FLASH FLOOD VERNON 33.76N 88.11W
02/28/2009 LAMAR AL EMERGENCY MNGR
COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
COUNTY AT THIS TIME.
0401 AM FLASH FLOOD VERNON 33.76N 88.11W
02/28/2009 LAMAR AL EMERGENCY MNGR
COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE
0440 AM HAIL 2 S TUSCALOOSA 33.21N 87.54W
02/28/2009 E0.75 INCH TUSCALOOSA AL PUBLIC
REPORTED NEAR STOKES
&&
LINHARESLocal storm report, Feb 28, 6:26 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL NORTHPORT 33.24N 87.59W
02/27/2009 E0.25 INCH TUSCALOOSA AL BROADCAST MEDIA
PEA SIZE HAIL FELL ALONG HIGHWAY 171.
&&
LINHARESLocal storm report, Feb 28, 7:41 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FUNNEL CLOUD TALLASSEE 32.54N 85.89W
02/28/2009 TALLAPOOSA AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN TALLASSEE RELAYED FROM FIRE
DEPARTMENT.
&&
LINHARESLocal storm report, Feb 28, 7:48 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TORNADO TALLASSEE 32.54N 85.89W
02/28/2009 TALLAPOOSA AL EMERGENCY MNGR
TORNADO TOUCHED DOWN NEAR THE REEVES AIRPORT AND COUNTY
ROAD 51 IN FAR SOUTHERN TALLAPOOSA COUNTY.
&&
LINHARESLocal storm report, Feb 28, 7:51 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TORNADO TALLASSEE 32.54N 85.89W
02/28/2009 TALLAPOOSA AL EMERGENCY MNGR
TORNADO TOUCHED DOWN NEAR THE REEVES AIRPORT AND COUNTY
ROAD 51 IN FAR SOUTHERN TALLAPOOSA COUNTY. POWER LINES
DOWN AND A FIRE WAS REPORTED.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:02 PM CST | Tornado Warning | BMX | Autauga, Dallas, Greene, Hale, Marengo, Perry | 43 min |
| Feb 27, 6:14 PM CST | Tornado Warning | BMX | Marengo | 31 min |
| Feb 27, 6:19 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Bullock, Elmore, Macon, Montgomery, Tallapoosa | 41 min |
| Feb 27, 6:40 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 35 min |
| Feb 27, 6:43 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes, Perry | 32 min |
| Feb 27, 7:12 PM CST | Tornado Warning | BMX | Dallas, Perry | 48 min |
| Feb 27, 7:14 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 46 min |
| Feb 27, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa, Walker | 45 min |
| Feb 28, 12:17 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 5 days |
| Feb 28, 1:18 AM CST | Flash Flood Warning | BMX | Winston | 3 hr |
| Feb 28, 1:23 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion | 3 hr |
| Feb 28, 1:44 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Feb 28, 2:12 AM CST | Flash Flood Warning | BMX | Fayette | 4 hr |
| Feb 28, 3:30 AM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 45 min |
| Feb 28, 4:06 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Feb 28, 4:10 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Marengo, Pickens, Sumter and 1 more | 50 min |
| Feb 28, 4:46 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 47 hr |
| Feb 28, 4:46 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 50 hr |
| Feb 28, 4:55 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Greene, Hale, Jefferson, Perry and 2 more | 50 min |
| Feb 28, 5:34 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Hale, Perry | 41 min |
| Feb 28, 6:11 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Perry | 49 min |
| Feb 28, 6:15 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Feb 28, 6:15 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 7 days |
| Feb 28, 6:24 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 52 hr |
| Feb 28, 6:24 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 52 hr |
| Feb 28, 6:24 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 6 days |
| Feb 28, 6:26 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 49 min |
| Feb 28, 6:42 AM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Macon, Montgomery | 48 min |
| Feb 28, 7:25 AM CST | Tornado Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 50 min |
| Feb 28, 7:53 AM CST | Tornado Warning | BMX | Lee, Macon, Russell | 52 min |
| Feb 28, 8:03 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 40 hr |
| Feb 28, 8:48 AM CST | Flash Flood Warning | BMX | Lee | 3 hr |
| Feb 28, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Russell | 26 min |
| Feb 28, 9:05 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Lowndes, Macon, Montgomery | 40 min |
| Feb 28, 9:46 AM CST | Severe Thunderstorm Warning | BMX | Russell | 29 min |
| Feb 28, 9:57 AM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Macon, Pike, Russell | 3 hr |
| Feb 28, 10:01 AM CST | Tornado Warning | BMX | Bullock, Macon, Montgomery | 15 min |
| Feb 28, 3:16 PM CST | Winter Storm Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 13 hr |
| Feb 28, 3:16 PM CST | Winter Weather Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chilton and 22 more | 26 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.